Hello! It's roughly 0500 and I am still awake. I've decided to break down and request assistance secondary to the doctors just not caring and giving you a pill to take. I'm 30 years old, and relatively healthy. I work as a nurse so I am also familiar with medicine and know for a fact that I am not well--not an attention seeker.
I can't really tell you when my symptoms started but I know they are getting worse. It has become quite noticeable since I had my gallbladder removed in June of this year. My insomnia is getting worse, I have to sleep in the coldest room in the house at night if I want to get any sleep, my heart races throughout the day now, I've had vertigo recently, and the back lower area of my head is starting to ache now. The main symptom I have been having is that my bones ache, and I cannot tolerate much exercise--fatigued easily (apparent weight gain but not overweight at this point). I went into the doctor for this about a month ago and my doctor put me on Prozac. I'm thinking to myself I know my body better than anyone else and Prozac is not needed nor is making any bit of improvement in my health status. In the past I want to also note, I have done several egg donations and worry that all of the fertility medications have messed up my hormones. What are your thoughts, and possible solutions to my problem?
Hi, welcome to the forum, it is difficult to correlate your symptoms with specific disease. Anxiety and stress, low blood sugar, hyperthyroid state, cardiac abnormality etc. may cause palpitations and also can be present with vertigo and headache. You should quit coffee, smoking, tea, alcohol, heavy meal which can trigger blood pressure and cardiac load leading to palpitations.
Anxiety seems to be responsible for insomnia. If you are overworking or over stressed, you need to reduce it and go for mind relaxation techniques. You may get an ECG after food, blood sugar, thyroid status.
You need to go for morning exercises and work out which will make you fresh and active all day and tiredness at the end of day will help you to induce sleep naturally. Pharmacological therapy includes short course of appropriate sedatives and Hypnotics against prescription. Non-benzodiazepines are effective in delayed onset sleep disorder and help to initiate the sleep. Along with this you also need behavioral therapy. I suggest you to consult physician. Take care and regards.
About three years ago I no problem with sleeping. I went to the Philippines to visit my fiance, and upon returning I was diagnosed with 'walking pneumonia.' I was prescribed a standard antibiotic and antihistamine. I do not see a connection to this, but mention it in case you know something.
Maybe it was the 17 hour time difference, and that the pneumonia and treatments masked the insomnia, but within a month I noticed waking up earlier than usual. I noticed something was off when I regularly woke up at 3:30AM. Then it got progressively earlier. It was not affecting my daytime activities.
After 4-5 months I sought the help of general practitioner who prescribed 20mg melatonin. This worked, but after about 4 weeks I suddenly found ringing in my ears. He insists that the melatonin did not cause the tinnitus, but took me off the melatonin and gave me Lunesta. This seemed to work also, but eventually caused sleep apnea. He was then suggesting that I go on oxygen.
At this point I was beginning to believe that he would eventually have me buy into snake oil, and I decided to quit all medications. I had hoped that this would eventually pass.
Well, two years have passed, and it hasn't passed. I need to reach out to anyone who has experience in these matters. At this point I can tell you that I seem to have MOTN. I usually can fall asleep, and generally I wake up sometime between 1AM and 4AM. It depends on how tired I was the night before, when I went to bed, and etc. I sometimes take a sleeping pill if I have to get more sleep, but usually I just rough it.
I do not know what else to do, but I would be more than willing to discuss more of my symptoms if you are willing to have a dialog. I would appreciate your help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.